Hail, White
- When
- May 18, 3:05 PM EST
- Where
- White County, Brookston
- Measured
- 1.25 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.600, -86.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 18, 1:15 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 PM EST TUE MAY 18 2004 .AVIATION... THUNDERSTORMS HAVE DEVELOPED RAPIDLY PAST HOUR IN AREA OF MOISTURE CONVERGENCE AND INSTABILITY TO THE SOUTH OF A COLD FRONT DRAPED FROM THE WESTERN TIP OF LAKE ERIE TO JUST NORTH OF FWA TO WEST CENTRAL ILLINOIS. WILL INCLUDE THUNDERSTORMS IN A TEMPO GROUP AT FWA UNTIL COMPLEX SHIFTS SOUTHEAST OF AREA...ROUGHLY 21Z. ATTENTION THEN TURNS TO THUNDERSTORM COMPLEX MOVING THROUGH MISSOURI AND ILLINOIS WHICH WILL LIKELY AFFECT FWA AREA BY 03Z. TOWARD DAYBREAK...EXPECT MVFR CONDITIONS WITH FOG AND STRATUS/STRATOCUMULUS FORMATION AT BOTH SBN AND FWA TAF SITES AS BOUNDARY THROUGH 925 MB MOISTURE REMAINS HIGH. WITH INCREASING EASTERLY FLOW...VISIBILITIES SHOULD BECOME UNRESTRICTED BY MID MORNING...BUT EXPECT MVFR CEILINGS TO CONTINUE. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT AREAS OF SHOWERS AND STORMS ALONG AND BEHIND COLD FRONT NEAR ORD WILL CONTINUE TO MOVE EAST TODAY WITH LIKELY POPS NW THIS MORNING. FRONT WILL SAG ACROSS CWA THIS AFTERNOON WITH SCT SHOWERS NORTH OF FRONT AND LIKELY POPS SE CWA ALONG AND AHEAD OF BOUNDARY. FRONT WILL SINK JUST SOUTH OF CWA TONIGHT WITH DRYING IN THE NORTH AS SFC HIGH NOSES IN. WILL BE A SHARPE EDGE TO PRECIP TONIGHT AND LEFT HIGH CHC POPS FAR SOUTH FOR AOH AND MONTICELLO WITH CHC POPS TO FWA AND THEN DRY NORTH. AS FRONT MOVES ACROSS TODAY NOT MUCH OF A RISE IN NW CWA ESPECIALLY AROUND BEH WHERE HIGHS MAY BE REACHES EARLY THIS MORNING WITH UPPER 70S FAR SOUTH AND EAST WELL AHEAD OF FRONT WHERE SOME SUNSHINE WILL BE ABLE TO BOOST TEMPS EARLY. STRONG TEMP GRADIENT BEHIND FRONT TONIGHT WITH UPPER 40S NEAR LAKE MI TO MID-UPPER 50S IN LIMA. LONG TERM... ONLY MAJOR CHANGE TO THE EXTENDED WAS FOR WEDNESDAY. CUT THE PRECIP TO JUST OUR SOUTHERN COUNTIES AS THAT FRONT WILL BE SOUTH OF OUR CWA THROUGH CENTRAL INDIANA. THEN LET THE PRECIP IN FOR ALL OF THE CWA WEDNESDAY EVENING/NIGHT AS IT LOOKS LIKE THAT FRONT MOVES NORTHWARD THEN AS A WARM FRONT THROUGH OUR CWA. THEN THE REST OF THE FORECAST BECOMES A TIMING ISSUE OF WHEN THE PERIODS OF PRECIP WILL MOVE THROUGH WITH FRONTS AROUND THE REST OF THE WEEK. SINCE THIS IS THE EXTENDED FCST DID NOT TRY AND TIME ANYTHING...SO LEFT FCST AS BE. POP CHANCES ARE NOT TOO HIGH AND THATS WHAT WAS IN THE FCST SO THAT STILL LOOKS GOOD. HOWEVER, LOOKS LIKE WED NIGHT COULD BE DRY AS WE WILL BE BETWEEN FRONTS AND THE MODELS KEEPING THE ENERGY TO THE NORTH OF US. THEN BY THURSDAY EVENING A FRONT COMES TO LAY EAST/WEST ALONG THE INDIANA/MICHIGAN BORDER WITH THIS FRONT THEN GETTING PUSHED SOUTHWARD INTO OUR CWA ON FRIDAY AND THEN LIFTED BACK NORTH OVER THE WEEKEND AS A LOW SITS OUT OVER THE CENTRAL PLAINS. THEN LOOKS LIKE THE NEXT FRONT MOVES IN ON MONDAY. ABOVE NORMAL TEMPS STILL LOOKED TO BE IN LINE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. && BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 513 AM EST TUE MAY 18 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191010- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 513 AM EST TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY SOUTH OF THE INDIANA/MICHIGAN BORDER. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. A COLD FRONT WILL BE MOVING SOUTHEASTWARD THROUGH THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION WEDNESDAY THROUGH THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY THROUGH MONDAY ALTHOUGH IT IS UNCERTAIN AT THIS TIME WHETHER ANY OF THESE STORMS WILL BECOME SEVERE OR NOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Indianapolis radar (KIND), 110 km away, was scanning. The volume nearest the first event began at 20:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398941.